Thunderstorm Wind, Roane
- When
- August 4, 3:32 PM EST to 3:45 PM EST
- Where
- Roane County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.867, -84.517
Two trees down countywide.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 4, 1:16 PM EST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 216 PM EDT FRI AUG 4 2006 .SHORT TERM (TONIGHT AND SATURDAY)...MODELS AND SREF ARE IN REASONABLE GOOD AGREEMENT THIS RUN. SURFACE BOUNDARY IS PROJECTED TO BECOME LESS AND LESS DEFINED AS IT PASSES THROUGH THE SOUTHERN APPALACHIANS. ANTICIPATE DIURNAL CONVECTION ENHANCED BY THIS FEATURE TO DISSIPATE AFTER SUNSET. SUFFICIENT MOISTURE WILL REMAIN FOR SCATTERED DIURNAL CONVECTION TO REDEVELOP TOMORROW AFTERNOON. BEST MOISTURE APPEARS TO BE CONFINED TO THE SPINE OF THE APPALACHIANS. THUS HAVE GONE WITH SLIGHTLY HIGHER POPS IN THE MOUNTAIN ZONE. FOR TEMPS...MODEL GUIDANCE GENERALLY CLOSE AND APPEARS REASONABLE WITH LITTLE RELIEF FROM THE ABOVE-CLIMO-TEMPS IN THE OFFING THROUGH THE SHORT TERM. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...GFS AND ECMWF MODELS SHOW UPPER RIDGE RE-DEVELOPING OVER THE SOUTHERN APPALACHIANS BY EARLY NEXT WEEK CONTINUING THE VERY WARM TEMPERATURES. COLD FRONT...CURRENTLY APPROACHING THE FORECAST AREA WILL STALL AND DISSIPATE JUST SOUTH OF THE REGION. SURFACE MOVING EAST OF THE APPALACHIANS SATURDAY WILL ALLOW RETURN OF DEEPER MOISTURE INTO THE FORECAST AREA FOR SATURDAY NIGHT AND SUNDAY. UPPER RIDGE WILL BE CENTERED ACROSS THE TENNESSEE VALLEY MONDAY AND TUESDAY BEFORE RETROGRADING WESTWARD FOR THE LATTER HALF OF THE WEEK AS AN UPPER TROUGH STRENGTHENS ACROSS THE NORTHEAST. ANOTHER COLD FRONT WILL SLOWLY MOVE INTO THE FORECAST AREA FOR WEDNESDAY. PREFER THE SLOWER SOUTHWARD MOVEMENT OF THE FRONT DEPICTED BY HPC GIVEN THE STRENGTH OF THE UPPER RIDGE OF THE TENNESSEE VALLEY. FRONT WILL SLOWLY DISSIPATE OVER THE AREA FOR THURSDAY AND FRIDAY. WILL MAINTAIN CHANCE OF THUNDERSTORMS EACH DAY WITH BEST POPS ACROSS THE HIGHER ELEVATIONS AND DURING THE HEAT OF THE DAY. OVERALL...TRENDED TOWARD HIGHER THAN GFX HIGHS THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 74 92 / 20 20 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 92 72 90 / 10 20 20 30 OAK RIDGE, TN 70 96 72 91 / 10 20 20 20 TRI CITIES AIRPORT, TN 66 90 66 89 / 10 20 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1120 AM EDT FRI AUG 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1120 AM EDT FRI AUG 4 2006/1020 AM CDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING PRODUCING SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS AND HEAVY RAINS... WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 201 PM EDT FRI AUG 4 2006 TNZ036-041845- ANDERSON- 201 PM EDT FRI AUG 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CLINTON....MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... CLINTON BY 215 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 6 SW DEERLODGE 36.14N 84.84W
08/04/2006 M60.00 MPH MORGAN TN TRAINED SPOTTER
MEASURED 60 MPH WIND ON HWY 62 NEAR CHESTNUT RIDGE.
REPORTED BY STEVE COOPER.
0230 PM TSTM WND DMG CLINTON 36.09N 84.13W
08/04/2006 ANDERSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTH HALF OF COUNTY.
REPORTED BY SHERIFFS OFFICE.
0305 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/04/2006 KNOX TN LAW ENFORCEMENT
TREES DOWN ACROSS THE NORTHWEST HALF OF THE COUNTY.
REPORTED BY 911 DISPATCH.
0325 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/04/2006 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTHEAST
HALF OF THE COUNTY ESPECIALLY EAST TOWN AREA. REPORTED BY
911 DISPATCHER.
&&
MEPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 421 PM EDT FRI AUG 4 2006 TNZ039>043-045-047-070-042115- COCKE SMOKY MOUNTAINS-HAMBLEN-JEFFERSON-NORTHWEST COCKE-NORTHWEST GREENE-SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI- 421 PM EDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS MAY AFFECT PARTS OF CARTER...COCKE... GREENE...HAMBLEN...JEFFERSON AND UNICOI COUNTIES... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERWIN....MOVING SOUTHEAST AT 15 MPH. OTHER ISOLATED STRONG STORMS WERE INDICATED OVER MUCH OF EXTREME NORTHEAST TENNESSEE...AND WERE MOVING SOUTHEAST AT 10 TO 15 MPH. PEA SIZE HAIL...AND WINDS UP TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND STRONG GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531359.